Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help with a depressive cycle

Posted by Ruth on August 12, 1999, at 20:32:34

In reply to Help with a depressive cycle, posted by Justin on August 12, 1999, at 19:18:52

As I'm sure you know finding the right "cocktail" of meds is a hard one and made more difficult in that sometimes a med that has been working stops. Given the prospect of returning to school now might be a good time to get a consultation with another psychopharmacologist. I know it can be awkward to raise with your doctor but I would be straightforward with him/her making it clear you have confidence in him but that given that your response has not been total you'd like to add some additional thinking to the problem.
Ideally I would go to a psychopharmacologist who is affiliated with a med school (more likely to be up on the "latest latest" in research. In a perfect world it should someone with specific expertise in depression/bipolar issues. It is worth searching for someone with the specific expertise.
Good luck

> Right now I'm in "the depressive end" of my Bipolar NOS disorder. I am currently taking:
> Lithium 675mg (max tolerable)
> Neurontin 200mg (ramping up over the next couple of weeks)
> Clonazepam .5 every other day to control panic attacks
> Risperidal 2.5mg
> Amitriptyline 50mg
> Most days I feel out of sorts and very disorgainized.
> I feel like I'm falling apart yet I don't seem to be
> exhibiting any hypomanic or manic symptoms, just
> depressive ones.
> We have been trying for several months now to get me
> out of this "funk", trying Paxil, Prozac, and
> Wellbutrin. I have previously tried all of the SSRIs,
> additionally Remeron, which caused binge eating, and Clompiramine
> which caused heart palapetations and low blood pressure.
> Although Remeron and Clompiramine seemed to work, the
> side effects made continuing with them unadvisable.
> I've got college starting soon and I need desperatly
> to be better. I fear I may end up crashing and having
> to be rehosipitalized once I experience stress again.
> Does anyone have any ideas on what I should do? I
> trust my pdoc and take all my meds, but they don't
> seem to be doing anything more than barely preventing
> a major relapse.
> Thank you.
> Justin




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ruth thread:9966